MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM915025
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure, a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / 30393175) was the second coil used.It was reported that the coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the concomitant microcatheter at the same time.After inspection, the coil was observed to be in stretched condition.The physician used a ¿same like¿ product and the procedure was successfully completed.There was no report of any negative impact to the patient.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot: (30393175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 20-oct-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a coil embolization procedure, a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / 30393175) was the second coil used.It was reported that the coil could not be advanced nor retrieved by the physician.The physician pulled the coil and the concomitant microcatheter at the same time.After inspection, the coil was observed to be in stretched condition.The physician used a ¿same like¿ product and the procedure was successfully completed.There was no report of any negative impact to the patient.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this complaint file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 1.50mm x 2.50cm galaxy g3 mini coil was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.The embolic coil component was inspected under microscopic magnification.It was observed in good, normal condition (i.E., no elongations, kinks, nor non-concentric loops were noted).The embolic coil component was still inside the introducer.Functional test was performed.A lab sample prowler select plus microcatheter was flushed using a lab sample syringe.After flushing, the 1.50mm x 2.50cm galaxy g3 mini coil was introduced into the prowler select plus microcatheter and advanced.No resistance / friction was felt.The embolic coil was able to pass through the distal end of the microcatheter.It was inspected once again under the microscope and was observed to be in good, normal condition.The reported issue documented in the complaint that the 1.50mm x 2.50cm galaxy g3 mini coil was impeded in the concomitant microcatheter during the procedure was not confirmed.The returned complaint device underwent functional evaluation without any issue.The reported issue related to the condition of the coil being stretched was also not confirmed.The embolic coil was observed under microscopic magnification before and after the functional test and was noted to be in good, normal condition.No coil defect was observed.The appearance of the returned device does not suggest that it was subjected to excessive force to overcome the friction with the microcatheter.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the laboratory setting.A review of manufacturing documentation associated with this lot (30393175) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rotating hemostasis valve (rhv) main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15547768
Report Number3008114965-2022-00620
Device Sequence Number16620683
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberGLM915025
Device Catalogue NumberGLM915025
Device Lot Number30393175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Supplement Date Received by Manufacturer10/20/2022
10/31/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date10/20/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown